MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; CURVED TIP STAPLER 45

INTUITIVE SURGICAL, INC ENDOWRIST; CURVED TIP STAPLER 45
Model Number 470545-02
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the curved-tip stapler 45 instrument involved with this complaint and completed the device evaluation.Failure analysis investigations replicated/confirmed the customer reported complaint of "instrument didn't engage with robotic arm." failure analysis found the initialization failure to be related to the customer reported complaint.The instrument was found to have failed during initialization during in-house testing.There were additional observations not reported by the site and related to the primary failure.The instrument was found to have a shifting failure based on a log review.A review of the log showed the shifting failure occurred during initialization.The instrument was found to have the shift input disk to be broken.Failure analysis investigations did not replicate nor confirm the customer reported complaint of "scrub tech wasn't able to open jaws on the stapler to replace the reload." the instrument jaws were manually opened and closed without issue.There was no damage observed on the distal end of the instrument.
 
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary wedge resection surgical procedure, a curved-tip stapler instrument didn't engage with the system arm.While troubleshooting, the scrub tech was not able to open jaws on the stapler to replace the reload.They had to open a new instrument due to the issue.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter on 3-aug-2021 and obtained the following additional information: she stated the stapler was not stuck on the patient tissue and the stapler release kit (srk) was never used.The stapler was not engaging.After this, the tech was able to open the jaws to remove the reload.They used a back up stapler to continue with the surgery.

Brand Name
ENDOWRIST
Common Device Name
CURVED TIP STAPLER 45
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17015910
Report Number2955842-2023-15029
Device Sequence Number20565055
Product Code NAY
UDI-Device Identifier00886874113806
UDI-Public(01)00886874113806(10)T10171030
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K170879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470545-02
Device Catalogue Number470545
Device Lot NumberT10171030 0013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/13/2021
Initial Report FDA Received Date05/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown